MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLACK; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLACK; PTCA GUIDE WIRE
Catalog Number APW14R310S
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The reported sion black guide wire was returned for evaluation.Circumferential peeling of the polymer jacket was confirmed on the returned guide wire for approximately 50mm distal to the point where the proximal end of the polymer jacket was originally located (at 200mm from the tip).The peeled polymer jacket remained staying on the wire shaft and was gathered distally to form pleats.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the investigation outcome, it was presumed that the polymer jacket was possibly damaged by the concomitant catheter during removal.The catheter might have been temporarily crushed or deformed to narrow its lumen.As the wire went through the narrowed spot in the lumen, it scraped the polymer jacket and pleated the peeled polymer jacket.Because the outer diameter of the guide wire became larger due to the pleated polymer jacket, it was difficult to pass through the hub.It was concluded that this event was not attributed to product quality.Damage observed on the returned guide wire did not completely rule out a possibility that some fragments of the polymer jacket could be left in the patient anatomy.No capa will be taken.Instructions for use (ifu) states: [warnings] if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] abrasion of the guide wire coating.
 
Event or Problem Description
It was reported that an intervention was performed to treat a mildly tortuous, mildly calcified 90-99% stenosis in the anterior tibial artery (ata).An asahi sion black guide wire had been used to navigate down the ata distal to the foot and performed well until it was being removed.The sion black was being removed with a non-asahi navicross.014" 150cm curved tip and became stuck near the hub, they swapped the.014" navicross for an.018" 150cm navicross and device was still not easily able to be removed.Once the sion black was removed from the anatomy it was examined and the coating had been compromised and appeared to have been stripped down the metal in an accordion fashion in the distal 10-30cm area.They were able to angiographically confirm that no coating was left in the anatomy and there was no harm to the patient.

Brand Name
SION BLACK
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11937037
Report Number3003775027-2021-00099
Device Sequence Number3856857
Product Code DQX
UDI-Device Identifier04547327089708
UDI-Public(01)04547327089708(17)231031(10)201102A271
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberAPW14R310S
Device Lot Number201102A271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight75